Alert archive / California / Wind Advisories in 2016
Wind Advisory 20, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 27, 2016, 3:33 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 3:33 AM PDT (10:33 UTC)
- Expired
- Apr 27, 2016, 10:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
500 WWUS76 KHNX 271033 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 333 AM PDT WED APR 27 2016 CAZ095-098-099-271845- /O.NEW.KHNX.WI.Y.0020.160427T1033Z-160428T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 333 AM PDT WED APR 27 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
3 follow-up statements
404 WWUS76 KHNX 271829 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1129 AM PDT WED APR 27 2016 CAZ095-098-099-280230- /O.CON.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1129 AM PDT WED APR 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
507 WWUS76 KHNX 280226 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 726 PM PDT WED APR 27 2016 CAZ095-098-099-280500- /O.CON.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 726 PM PDT WED APR 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
359 WWUS76 KHNX 280456 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 956 PM PDT WED APR 27 2016 CAZ095-098-099-280600- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 956 PM PDT WED APR 27 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS ARE EXPECTED TO DIMINISH ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS OVERNIGHT. HOWEVER...LOCAL WIND GUSTS TO 45 MPH WILL STILL BE POSSIBLE BELOW THE PASSES. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:26 PM PDT, 13 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 2:26 PM PDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 226 PM PDT TUE APR 26 2016 .SYNOPSIS... DRY AND MILD CONDITIONS WILL PREVAIL TODAY...THEN ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE IN ON WEDNESDAY BRINGING SHOWERS AND POSSIBLY THUNDERSTORMS TO CENTRAL CALIFORNIA. BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON. SCATTERED MOUNTAIN SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ON THURSDAY BEFORE DRY WEATHER RETURNS INTO THE WEEKEND. TEMPERATURES WILL AVERAGE A LITTLE BELOW NORMAL THROUGH THURSDAY THEN CLIMB TO WELL ABOVE NORMAL OVER THE WEEKEND. && .DISCUSSION... A WEAK RIDGE OF HIGH PRESSURE IS OVER CENTRAL CALIFORNIA TODAY WITH SOME HIGH CLOUDS MOVING ACROSS THE AREA. THE RIDGE WILL SHIFT EASTWARD TONIGHT AS THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE REGION WEDNESDAY. A FEW SHOWERS ARE POSSIBLE OVER THE SIERRA AND COASTAL RANGE BY EARLY WEDNESDAY MORNING BUT THE BEST CHANCES WILL BE DURING THE AFTERNOON AND EVENING. MODELS CONTINUE TO INDICATE SUFFICIENT INSTABILITY TO WARRANT A SLIGHT CHANCE OF THUNDERSTORMS FROM AROUND NOON WEDNESDAY THROUGH THE EVENING. THE BEST CHANCE LOOKS TO BE OVER THE WEST CENTRAL SAN JOAQUIN VALLEY EARLY IN THE AFTERNOON...BUT THUNDERSTORMS MAY PROPAGATE WELL SOUTHEAST INTO THE SOUTH VALLEY AND ALSO DEVELOP OVER MOUNTAINS. SNOW LEVELS WILL GENERALLY BE ABOVE 7000 FEET FOR THE BULK OF PRECIPITATION BUT CAN BE LOWER AT TIMES IN HEAVIER SHOWERS. HIGHLY VARIABLE PRECIPITATION AMOUNTS ARE EXPECTED DUE TO THE CONVECTIVE NATURE BUT WE COULD SEE 2 TO 5 INCHES OF SNOW IN SOME LOCATIONS ABOVE 7500 FEET. THE SYSTEM BECOMES A LARGE CLOSED UPPER LOW CENTERED AROUND LAS VEGAS EARLY THURSDAY WITH WRAPAROUND MOISTURE PROVIDING MORE CHANCES FOR SHOWERS OVER THE MOUNTAINS. CAN NOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO OVER THE SIERRA THURSDAY AFTERNOON. THE SYSTEM OPENS UP AND EXITS TO THE FOUR CORNERS REGION ON FRIDAY WITH PERHAPS A FEW LINGERING SHOWERS IN THE SO SIERRA DURING THE AFTERNOON BEFORE IT PUSHES EAST INTO THE ROCKIES. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC FRIDAY AND SATURDAY...PUSHING NORTH INTO THE PACIFIC NORTHWEST BY SUNDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH RIDES OVER THE TOP OF THE RIDGE AND DROPS SOUTH THROUGH NEVADA SATURDAY AND INTO ARIZONA BY SUNDAY. THIS FEATURE MAY BE FAR ENOUGH WEST TO BRING A SLIGHT CHANCE OF SHOWERS TO THE SIERRA NEVADA SATURDAY AFTERNOON AND EVENING BEFORE IT MOVES EAST ON SUNDAY. THIS FEATURE WILL DELAY THE RIDGE FROM MOVING INLAND...HOLDING IT ALONG THE COAST SATURDAY AND MOVING IT INLAND SUNDAY AND MONDAY. TEMPERATURES WILL STILL WARM SEVERAL DEGREES ON FRIDAY AND SATURDAY...WITH CONTINUED WARMING SUNDAY THROUGH TUESDAY. TEMPERATURES IN THE SAN JOAQUIN VALLEY WILL BE IN THE LOWER 90S MONDAY AND TUESDAY...ABOUT 10 DEGREES ABOVE NORMAL. && .AVIATION... INCREASING CLOUDINESS AND PRECIPITATION CHANCES WILL BEGIN BY 12Z WEDNESDAY...WITH IFR CONDITIONS POSSIBLE OVER THE SIERRA NEVADA DUE TO MOUNTAIN OBSCURATIONS. MVFR CONDITIONS....WITH LOCAL IFR....DUE TO CEILINGS/VISIBILITY ARE POSSIBLE OVER THE SAN JOAQUIN VALLEY AND THE REMAINDER OF THE CENTRAL CALIFORNIA INTERIOR DURING SHOWERS AND ISOLATED THUNDERSTORMS BY 18Z WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...BEAN AVN/FW...BSO SYNOPSIS...ROWE WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:00 PM PDT | Special Weather Statement | HNX | Merced | 45 min |
| Apr 27, 1:22 PM PDT | Special Weather Statement | HNX | Merced | 38 min |
| Apr 27, 2:06 PM PDT | Special Weather Statement | HNX | Fresno | 39 min |
| Apr 27, 2:45 PM PDT | Special Weather Statement | HNX | Kings | 45 min |
| Apr 27, 3:04 PM PDT | Severe Thunderstorm Warning | HNX | Fresno | 26 min |
| Apr 27, 3:29 PM PDT | Special Weather Statement | HNX | Kings | 46 min |
| Apr 27, 3:32 PM PDT | Special Weather Statement | HNX | 43 min | |
| Apr 27, 3:37 PM PDT | Special Weather Statement | HNX | 38 min | |
| Apr 27, 3:43 PM PDT | Severe Thunderstorm Warning | HNX | Kern, Kings | 47 min |
| Apr 27, 3:55 PM PDT | Special Weather Statement | HNX | Kings | 50 min |
| Apr 27, 4:08 PM PDT | Special Weather Statement | HNX | Kings | 37 min |
| Apr 27, 4:20 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 27 min |
| Apr 27, 4:27 PM PDT | Special Weather Statement | HNX | Fresno | 48 min |
| Apr 27, 4:32 PM PDT | Special Weather Statement | HNX | Merced | 43 min |
| Apr 27, 4:40 PM PDT | Special Weather Statement | HNX | Tulare | 50 min |
| Apr 27, 4:45 PM PDT | Special Weather Statement | HNX | Kern | 45 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.